Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Wandering orbit portraits


Author: Jan Kiwi
Journal: Trans. Amer. Math. Soc. 354 (2002), 1473-1485
MSC (2000): Primary 37F10, 37F20
Published electronically: November 20, 2001
MathSciNet review: 1873015
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study a counting problem in holomorphic dynamics related to external rays of complex polynomials. We give upper bounds on the number of external rays that land at a point $z$ in the Julia set of a polynomial, provided that $z$has an infinite forward orbit.


References [Enhancements On Off] (What's this?)

  • [At] Pau Atela, Bifurcations of dynamic rays in complex polynomials of degree two, Ergodic Theory Dynam. Systems 12 (1992), no. 3, 401–423. MR 1182654 (94d:58128), http://dx.doi.org/10.1017/S0143385700006854
  • [BL] A. Blokh and G. Levin, Growing trees, laminations and the dynamics on the Julia set, Preprint IHES, September 1999.
  • [CG] Lennart Carleson and Theodore W. Gamelin, Complex dynamics, Universitext: Tracts in Mathematics, Springer-Verlag, New York, 1993. MR 1230383 (94h:30033)
  • [D] Adrien Douady, Descriptions of compact sets in 𝐶, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 429–465. MR 1215973 (94g:58185)
  • [DH] A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes. Partie I, Publications Mathématiques d’Orsay [Mathematical Publications of Orsay], vol. 84, Université de Paris-Sud, Département de Mathématiques, Orsay, 1984 (French). MR 762431 (87f:58072a)
    A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes. Partie II, Publications Mathématiques d’Orsay [Mathematical Publications of Orsay], vol. 85, Université de Paris-Sud, Département de Mathématiques, Orsay, 1985 (French). With the collaboration of P. Lavaurs, Tan Lei and P. Sentenac. MR 812271 (87f:58072b)
  • [G] De Hai Zhang, 𝑞-deformed Gel′fand-Dikiĭ\ potentials of quantum deformation KdV equation, Proceedings of the 1992 Nonlinear Science Symposium (Chinese) (Hefei, 1992), 1993, pp. 97–101 (English, with English and Chinese summaries). MR 1228289 (94g:58107)
  • [GM] Lisa R. Goldberg and John Milnor, Fixed points of polynomial maps. II. Fixed point portraits, Ann. Sci. École Norm. Sup. (4) 26 (1993), no. 1, 51–98. MR 1209913 (95d:58107)
  • [Ke] K. Keller. Invariant factors, Julia equivalences and the (abstract) Mandelbrot set. Lecture Notes in Mathematics, 1732. Springer-Verlag, Berlin, 2000. CMP 2000:13
  • [Ki1] J. Kiwi, Rational Rays and Critical Portraits of Complex Polynomials, Thesis, SUNY at Stony Brook, 1997. (Stony Brook IMS Preprint 1997/15)
  • [Ki2] J. Kiwi, Rational laminations of complex polynomials, pp 111-154 in Laminations and Foliations in Geometry, Topology and Dynamics, ed. M. Lyubich et al., Contemporary Mathematics 269, 2001. CMP 2001:08
  • [L] G. Levin, On backward stability of holomorphic dynamical systems, Fund. Math. 158 (1998), no. 2, 97–107. MR 1656942 (99j:58171)
  • [M1] J. Milnor, Dynamics in one complex variable: Introductory Lectures, Vieweg, 1999. CMP 2000:03
  • [M2] J. Milnor, Periodic orbits, external rays and the Mandelbrot set: an expository account, pp 277-331 in Géométrie complexe et sytèmes dynamiques (Orsay, 1995), edited by M. Flexor et al., Astérique 261, 2000.
  • [Th] W. P. Thurston, On the combinatorics of iterated rational maps, Manuscript, 1985.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37F10, 37F20

Retrieve articles in all journals with MSC (2000): 37F10, 37F20


Additional Information

Jan Kiwi
Affiliation: Facultad de Matemáticas, Pontificia Universidad Católica de Chile, Casilla 306, Correo 22, Santiago, Chile
Email: jkiwi@mat.puc.cl

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02896-3
PII: S 0002-9947(01)02896-3
Received by editor(s): April 11, 2000
Received by editor(s) in revised form: March 29, 2001
Published electronically: November 20, 2001
Additional Notes: Supported by “Proyecto Fondecyt #1990436”, “Fundación Andes, Chile” and “Cátedra Presidencial en Geometría”.
Article copyright: © Copyright 2001 American Mathematical Society